It really depends on which medication/treatment you’re talking about, as there are quite a few. You would need to research each one online to learn about their individual side effects, as they all differ somewhat.
Apathy, lethargy, fatigue, all subsets of depression, ranging from mild to severe.
I have had, and continue to have all of these.
L-dopa is also said to cause hallucinations, loss of impulse control as in compulsive gambling, or shopping sprees, and hypersexuality, whatever that is supposed to mean. So far, none of these have occurred in me. I never had good impulse control, so I can’t really say if L-dopa caused me to blow close to 20 grand on trips and gifts last summer, just after my diagnosis. I am much more careful these days.
I would really be interested in hearing from anyone who has suffered from “hypersexuality” – as i do not understand why that should occur, and how does it manifest itself.
Parkinson’s News Today is strictly a news and information website about the disease. It does not provide medical advice, diagnosis or treatment. This content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.